NEED A PERFECT PAPER? PLACE YOUR FIRST ORDER AND SAVE 15% USING COUPON:

4.8/5

A . B.J. is a 50-year-old man who was given a prescription for lisinopril (Zestril) 1 month ago. Whi

Question
Answered step-by-step
Asked by mayrow

A. B.J. is a 50-year-old man who was given a prescription for lisinopril (Zestril) 1 month ago. While taking the medication, his systolic pressure has averaged between 130 and 138 mm Hg, and his diastolic pressure has averaged between 80 and 84 mm Hg. When he comes to the clinic today for follow up, he states that he has a “dry cough” that “drives [him] crazy.” He has also noticed that he has been “catching every cold that comes along.” He would like to speak with the nurse about these complaints.

 

What does the nurse suspect is the cause of B.J.’s cough?

 

2. What does the nurse suspect is the cause of B.J.’s frequent infections?

 

 

 

 

A.A. is a first day postoperative patient who had an abdominal aortic aneurism repaired with a synthetic patch. He is sedated and is being monitored very closely to ensure his vital signs indicate adequate cardiac output and tissue perfusion, especially the kidneys.

 

Why would A.A. have the vasodilator sodium nitroprusside (Nipride) being titrated in a continuous drip?

 

2. The family asks why this medicine is wrapped in aluminum foil. What is the nurse’s best response?

 

3. A.A. develops bradycardia and petechiae on postoperative day 3. How will the nurse explain these clinical developments to the family?

 

 

 

B. S.K. is a 55-year-old woman with diabetes who is being seen in the emergency department for jaw pain and nausea that began while she was pruning the bushes in front of her house. The patient is diagnosed with angina. The nurse administers the ordered sublingual nitroglycerin, and the patient immediately has shortness of breath and breaks out in hives along her neck, chest, and upper arms. The patient is treated with oral diphenhydramine (Benadryl) and intravenous (IV) dexamethasone (Decadron), and she recovers without incidence.

 

1. S.K. asks the nurse how a problem with the heart can manifest as jaw pain and nausea. How will the nurse respond?

 

2. The patient asks the nurse, “What am I going to do if I experience more chest pain? Isn’t nitroglycerin the only medication that treats chest pain?” How will the nurse respond?

 

 

3. What type of angina is S.K. experiencing?

 

4. 2 months later, S.K. is sweeping out her garage when she develops shortness of breath and becomes diaphoretic. She sits down to rest, and the “heaviness” doesn’t go away. What would be the priority action?

 

 

 

C. J.S. is a 78-year-old male patient who is experiencing HF after abdominal surgery. He has received digoxin for the past 4 days and has been progressing favorably. J.S. is usually very alert and entertaining. He is a sports fanatic, and he especially loves football. When the nurse enters the room, the patient is watching a football game on television. The patient asks, “Why are those guys hitting each other and falling on the ground?” The patient is also confused as to the date and his location.

 

What does the nurse suspect is the cause of the sudden onset of confusion

 

2. What laboratory tests does the nurse expect to be ordered? What outcome does the nurse expect?

 

3. What treatment option does the nurse expect to administer?

 

 

D. J.S. is a 50-year-old male patient who is admitted to the emergency department (ED) with the following symptoms: lightheadedness, shortness of breath, and feeling “weak all over.” He also complains that his heart is racing. His wife is present, and she tells the nurse that she and J.S. were walking outside when J.S. said he did not feel well and that he was going to “pass out.” She relates that J.S. sat down on the sidewalk and vomited.

 

In the ED, the nurse initiates the ordered intravenous (IV) therapy and places J.S. on a heart monitor. A 12-lead electrocardiogram and blood work are also ordered. The bedside monitor shows a paroxysmal supraventricular tachycardia (PSVT). J.S.’s heart rate is 180 beats/min, and his respiratory rate is 35 breaths/min. The nurse asks J.S. if these symptoms have occurred previously, and J.S. nods.

 

What is PSVT?

 

2.  What drug class does the nurse expect will be considered for the long-term treatment of J.S.?

 

 

 

E. Four months later, J.T. is back in the ED with shortness of breath, palpitations, and dizziness. He is connected to the cardiac monitor and has the rhythm noted above. Identify the rhythm and top nursing priorities.

 

What is this dysrhythmia (see above), and what is your biggest concern?

 

       2.  What is the evidence-based treatment to save J.T.’s life?

 

 

       3. The nurse recognizes that amiodarone is a very toxic drug and has significant interactions with other drugs. As the nurse prepares to give J.T.’s digoxin and warfarin, what should he or she be aware of before administration?

 

 

     4. Forty-five minutes later, J.T. has the following dysrhythmia. What is the problem and priority action?

 

 

F. J.C. is a 70-year-old male patient with a history of atrial fibrillation that is controlled with medication. His medication regimen also includes warfarin (Coumadin). His daughter has taken him to the Coumadin Clinic today, and she has several questions for the nurse.

 

J.C.’s daughter says, “I understand why my father takes a medication for his heart rhythm problems, but why does he need a blood thinner?” How will the nurse answer the daughter’s question?

 

      2. J.C.’s daughter also asks about her father’s clotting times. The nurse states that the prothrombin time (PT) is 19 seconds, and the INR is 2.8. Are these values therapeutic? If the INR was 3.5 and J.C. showed signs of hemorrhage, what treatment would the nurse expect to be ordered?

 

 

G. K.D. is admitted to cardiac care unit with an acute ST segment elevation myocardial infarction (MI) involving his left main coronary artery supplying blood to his left ventricle. He began to have crushing chest pain about 3 hours ago. He is being prepared to receive alteplase (Activase) 100 mg intravenously over 90 minutes, then 50 mg over 30 minutes, then 35 mg over 60 minutes.

 

K.D.’s wife is asking the nurse how this drug works and if it will save her husband’s life. What’s the nurse’s best response?

 

      2. What nursing care will be a priority for K.D. after thrombolytic therapy?

 

 

H. M.S. is a 56-year-old woman who was recently diagnosed with hypercholesterolemia. She has tried diet therapy and exercise, but her total cholesterol and LDL cholesterol levels remain elevated. M.S. is unable to take HMG-CoA reductase inhibitors (statins) because of a familial history of allergy and rhabdomyolysis. M.S. is prescribed the bile acid sequestrant (Questran).

 

The patient asks, “How do bile acid sequestrants treat hypercholesterolemia and lower total cholesterol?” How will the nurse respond?

 

      2. What will the nurse teach M.S. about the correct way to take this medication?

 

 

I. S.W. is seeing her nurse practitioner today for a follow-up appointment. Two weeks ago, S.W. was seen for complaints of occasional headaches. On that visit, S.W.’s blood pressure was 160/110 mm Hg. S.W. has been monitoring her blood pressure for the past 2 weeks, and it has remained at 150/100 mm Hg or higher. S.W. is not overweight, does not smoke, and walks for exercise at least three times per week. The nurse practitioner decides to start S.W. on therapy with spironolactone (Aldactone) daily to control S.W.’s hypertension.

 

What is the role of spironolactone in the treatment of hypertension?

 

       2. The patient asks the nurse what diet changes, if any, she will need to make. How will the nurse respond?

 

       3. As the patient is leaving the office, the nurse overhears her talking on the phone. She says, “I’m having terrible cramps. I can’t wait to get home and take some Tylenol.” Is any further patient teaching necessary?

 

 

    4. The patient calls into the clinic the following week and tells the nurse she is having lots of diarrhea, and her legs are so weak that she is having trouble putting one foot in front of the other. She’s been so irritable that her husband insisted she call in. What would the nurse suspect what occurring?

SCIENCE
HEALTH SCIENCE
NURSING
MED SURG 116

Solution:

15% off for this assignment.

Our Prices Start at $11.99. As Our First Client, Use Coupon Code GET15 to claim 15% Discount This Month!!

Why US?

100% Confidentiality

Information about customers is confidential and never disclosed to third parties.

Timely Delivery

No missed deadlines – 97% of assignments are completed in time.

Original Writing

We complete all papers from scratch. You can get a plagiarism report.

Money Back

If you are convinced that our writer has not followed your requirements, feel free to ask for a refund.

WeCreativez WhatsApp Support
Our customer support team is here to answer your questions. Ask us anything!